Viewing 3 reply threads
  • Author
    Posts
    • #17311
      Jenny Livingston
      Keymaster

      As I shared a while back, my doctor and I decided to lower my Trikafta dose in hopes of reducing some negative side effects.

      Our biggest concern with this was that a lower dose might, of course, be less effective. I have indeed had a change in CF symptoms, but I am not quite ready to talk about those yet. I am unsure if they are related to the dosing adjustment, the wildfire smoke in our area, or any number of other things. I will keep an eye on those things for a while longer before reporting here.

      However, I do feel confident talking about the almost immediate positive changes in my mental health and sleep. For months and months, I’ve struggled with persistent and untreatable insomnia. It began when I first started T, tapered off for a while, then returned with a vengeance and continued to get worse. I am happy to report that I am sleeping again! I’ve gotten a good night’s rest nearly every single night since lowering my dose. I am so relieved!

      Regarding my mental health, in so many ways I had begun to feel like a completely different person. Increased anxiety, some depression, near constant irritability, and extreme brain fog had become part of my daily life. I told my partner yesterday, “I’ve felt so much more like myself the last little while,” to which he responded, “I can definitely tell.” I am lighter, happier, and far less anxious.

      I am truly thrilled about these changes. As we move forward, I do worry that the physical symptoms will increase and that some pre-Trikafta issues will return, but I cannot express how good it feels to have some of the mental and emotional burden lessened.

    • #17313
      Paul met Debbie
      Participant

      Thanks for sharing, Jenny. This must be a reliëf for you, being able to sleep normally again. Sleep deprevation can easily be the cause of all the mental discomfort you experienced. We both hope these changes will stay, and also that somehow you still we be able to benefit from the effects of a reduced dose of trikafta enough to keep a stable bodily health. It’s always a balancing act of course, fortunately that is one of the things pwcf are very good at.
      Is there also the possibility of temporarily upping the dose again to support an upcoming airway problem in order to re-establish the balance? For instance to support an antibiotic course and clean out the airways better, which would keep a next exercabation away much longer with less antibiotic use. I know trikafta is not meant to be used in this way, but still it seems a viable option to me if continuous us is not an option.

    • #17321
      Judy Moreland
      Participant

      Jenny,

      I’m very happy for you with all the positive effects of lowering the Trikafta dose on your mental health and sleep.  It would have been a very difficult decision for me, and knowing of the positive effects has to be reassuring for you.  May you continue with having  better sleep and feeling healthier mentally.

      I’m sorry to hear about the wildfire smoke in your environment.  I live in Upstate New York, and there was really only one day when it seemed to be an issue.  The winters are long and can be brutal, but I am happy to live here because earthquakes, tornadoes, hurricanes, and forest fires are pretty rare.  We do get blizzards and often very late or no spring season.  I love the summers here, and the falls have gorgeous colors.

      Love and lobe,

      Judy

       

       

      • #17324
        Jenny Livingston
        Keymaster

        Judy, it was indeed a difficult decision, knowingly sacrificing some of those physical benefits for my mental health. But at this point, I am so glad we made this change. Even just a few weeks later, the difference in my mental health seems to confirm that Trikafta was indeed the culprit. I hope to find and maintain a good balance moving forward.

        Thank you so much for your kind thoughts and words. Upstate New York sounds lovely. I’ve never visited, but would absolutely love to sometime.

    • #17338
      Tim Blowfield
      Participant

      Wonderful, Jenny, to hear of your good response. Does not surprise as TK is such a new drug and thought experimental evidence suggests an appropriate dose rate experience may indicate other. It does not surprise that side effects such as insomnia, depression and others as the drug takes its effects. As I have said before this is probably the result of electrolyte and water adjustments occurring in brain cells as in all other cells of the body.

Viewing 3 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account